Alert archive / Florida / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Jun 24, 2012, 3:05 AM CDT for 16 counties in Florida. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 3:05 AM CDT (08:05 UTC)
- Expired
- Jun 27, 2012, 1:00 AM CDT
- In force
- 70 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WGUS62 KTAE 240805 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EDT SUN JUN 24 2012 ...TROPICAL STORM DEBBY MAY LEAD TO EXTREMELY HEAVY RAINFALL RATES AND FLASH FLOODING... .TROPICAL STORM DEBBY CONTINUES TO SPIN OVER THE NORTH-CENTRAL GULF OF MEXICO EARLY THIS MORNING. REGARDLESS OF THE EVENTUAL TRACK...MODEL GUIDANCE CONSISTENTLY SHOWS HEAVY RAINFALL OVER PARTS OF THE FLORIDA PANHANDLE AND BIG BEND. GIVEN THE MOISTURE RICH TROPICAL AIR MASS...THERE MAY BE SOME VERY HEAVY RAIN RATES. THEREFORE...FLASH FLOODING WILL BE POSSIBLE FROM TODAY THROUGH MONDAY AS RAIN BANDS FROM DEBBY CONTINUE TO IMPACT THE AREA. FLZ012>015-017-018-026-027-112-114-115-118-127-242100- /O.NEW.KTAE.FF.A.0002.120624T0805Z-120626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-LEON- INLAND JEFFERSON-LIBERTY-INLAND WAKULLA-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...TALLAHASSEE...SPRING HILL...MONTICELLO... SWEETWATER...CRAWFORDVILLE...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS 405 AM EDT SUN JUN 24 2012 /305 AM CDT SUN JUN 24 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF FLORIDA...INCLUDING THE FOLLOWING COUNTIES...CALHOUN...INLAND BAY...INLAND FRANKLIN... INLAND GULF...INLAND JEFFERSON...INLAND WAKULLA...LEON... LIBERTY...COASTAL JEFFERSON...COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF AND COASTAL WAKULLA. * THROUGH MONDAY EVENING * RAIN BANDS FROM TROPICAL STORM DEBBY WILL PRODUCE VERY HEAVY RAINFALL RATES AND COULD LEAD TO FLASH FLOODING. PROJECTED RAIN TOTALS THROUGH LATE MONDAY RANGE FROM AROUND 3 TO 4 INCHES NEAR INTERSTATE-10...TO AS MUCH AS 10 TO 12 INCHES OVER PARTS OF GULF AND FRANKLIN COUNTIES. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08-LAMERS
4 follow-up statements
097 WGUS62 KTAE 241949 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 PM EDT SUN JUN 24 2012 ...TROPICAL STORM DEBBY EXPECTED TO PRODUCE HEAVY RAINFALL RATES WITH FLASH FLOODING POSSIBLE... .TROPICAL STORM DEBBY CONTINUES TO SPIN OVER THE NORTHEAST GULF OF MEXICO THIS AFTERNOON. REGARDLESS OF THE EVENTUAL TRACK...MODEL GUIDANCE CONSISTENTLY SHOWS HEAVY RAINFALL OVER PARTS OF THE FLORIDA PANHANDLE AND BIG BEND WITH HEAVIEST AMOUNTS OVER THE COASTAL COUNTIES. GIVEN THE MOISTURE RICH TROPICAL AIR MASS...THERE MAY BE SOME VERY HEAVY RAIN RATES. THEREFORE...FLASH FLOODING WILL BE POSSIBLE FROM TODAY THROUGH TUESDAY MORNING AS RAIN BANDS FROM DEBBY CONTINUE TO IMPACT THE AREA. FLZ007>011-016-019-028-029-034-108-128-134-250900- /O.EXB.KTAE.FF.A.0002.000000T0000Z-120626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-GADSDEN- MADISON-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...QUINCY...CHATTAHOOCHEE...MADISON...GREENVILLE... PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT... SANTA ROSA BEACH...KEATON BEACH...STEINHATCHEE...SUWANNEE 349 PM EDT SUN JUN 24 2012 /249 PM CDT SUN JUN 24 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS ALL OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...CENTRAL WALTON... GADSDEN...HOLMES...INLAND DIXIE...INLAND TAYLOR...INLAND WALTON...JACKSON...LAFAYETTE...MADISON...COASTAL DIXIE AND COASTAL TAYLOR...AND SOUTH WALTON COUNTIES. * THROUGH TUESDAY MORNING * RAIN BANDS FROM TROPICAL STORM DEBBY WILL PRODUCE VERY HEAVY RAINFALL RATES AND COULD LEAD TO FLASH FLOODING. PROJECTED RAIN TOTALS THROUGH TUESDAY NIGHT RANGE FROM AROUND 2 TO 4 INCHES NEAR ALONG AND NORTH OF INTERSTATE 10...TO AS MUCH AS 8 TO 12 INCHES OVER PARTS OF GULF AND FRANKLIN COUNTIES. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FLZ012>015-017-018-026-027-112-114-115-118-127-250900- /O.EXT.KTAE.FF.A.0002.000000T0000Z-120626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-LEON- INLAND JEFFERSON-LIBERTY-INLAND WAKULLA-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...TALLAHASSEE...SPRING HILL...MONTICELLO... SWEETWATER...CRAWFORDVILLE...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS 349 PM EDT SUN JUN 24 2012 /249 PM CDT SUN JUN 24 2012/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS... CALHOUN...INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND WAKULLA...LEON...LIBERTY...COASTAL JEFFERSON...COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF AND COASTAL WAKULLA COUNTIES. * THROUGH TUESDAY MORNING * RAIN BANDS FROM TROPICAL STORM DEBBY WILL PRODUCE VERY HEAVY RAINFALL RATES AND COULD LEAD TO FLASH FLOODING. PROJECTED RAIN TOTALS THROUGH TUESDAY NIGHT RANGE FROM AROUND 2 TO 4 INCHES NEAR ALONG AND NORTH OF INTERSTATE 10...TO AS MUCH AS 8 TO 12 INCHES OVER PARTS OF GULF AND FRANKLIN COUNTIES. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 18-WOOL
871 WGUS62 KTAE 251029 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 629 AM EDT MON JUN 25 2012 ...TROPICAL STORM DEBBY EXPECTED TO PRODUCE HEAVY RAINFALL RATES WITH FLASH FLOODING POSSIBLE... FLZ007>012-108-112-251130- /O.CAN.KTAE.FF.A.0002.000000T0000Z-120626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...FREEPORT...SANTA ROSA BEACH... PANAMA CITY...PARKER 529 AM CDT MON JUN 25 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE AND NORTHWEST FLORIDA HAS BEEN CANCELLED. THE STORM TRACK OF DEBBY HAS MOVED EASTWARD. THIS HAS DECREASED THE THREAT OF HEAVY RAINFALL AMOUNTS NESSASARY FOR FLASH FLOODING. $$ FLZ013>019-026>029-034-114-115-118-127-128-134-251900- /O.CON.KTAE.FF.A.0002.000000T0000Z-120626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE 629 AM EDT MON JUN 25 2012 /529 AM CDT MON JUN 25 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF FLORIDA...NORTHERN FLORIDA AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN FLORIDA...CALHOUN... GADSDEN...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF... INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA... LAFAYETTE...LEON...LIBERTY AND MADISON. IN NORTHERN FLORIDA... COASTAL DIXIE...COASTAL JEFFERSON AND COASTAL TAYLOR. IN NORTHWEST FLORIDA...COASTAL FRANKLIN...COASTAL GULF AND COASTAL WAKULLA. * THROUGH TUESDAY MORNING * RAIN BANDS FROM TROPICAL STORM DEBBY WILL PRODUCE VERY HEAVY RAINFALL RATES AND COULD LEAD TO FLASH FLOODING. PROJECTED RAIN TOTALS THROUGH TUESDAY NIGHT RANGE FROM AROUND 3 TO 5 INCHES EAST OF THE APALACHICOLA RIVER...TO AS MUCH AS 6 TO 10 INCHES OVER PARTS FLORIDA BIG BEND. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
431 WGUS62 KTAE 251943 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EDT MON JUN 25 2012 ...TROPICAL STORM DEBBY PRODUCING VERY HEAVY RAINFALL ACROSS THE FLORIDA BIG BEND... FLZ013>019-026>029-034-114-115-118-127-128-134-261200- /O.CON.KTAE.FF.A.0002.000000T0000Z-120626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE 343 PM EDT MON JUN 25 2012 /243 PM CDT MON JUN 25 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS... CALHOUN...GADSDEN...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA... LAFAYETTE...LEON...LIBERTY...MADISON...COASTAL DIXIE...COASTAL JEFFERSON...COASTAL TAYLOR..COASTAL FRANKLIN...COASTAL GULF AND COASTAL WAKULLA COUNTIES. * THROUGH TUESDAY MORNING. * A BAND OF HEAVY RAIN HAS SET UP NORTH OF TROPICAL STORM DEBBY ACROSS THE FLORIDA BIG BEND THIS AFTERNOON. VERY HIGH RAINFALL RATES HAVE BEEN OBSERVED AND WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS. PROJECTED RAINFALL TOTALS THROUGH TUESDAY MORNING RANGE FROM AROUND 3 TO 6 INCHES HOWEVER...STORM TOTAL RAINFALL AMOUNT OF UP TO 2 FEET WILL BE POSSIBLE BEFORE DEBBY FINALLY EXITS THE AREA LATER THIS WEEK. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND LOW LYING POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 18-WOOL
629 WGUS62 KTAE 260902 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 502 AM EDT TUE JUN 26 2012 ...TROPICAL STORM DEBBY PRODUCING VERY HEAVY RAINFALL ACROSS THE FLORIDA BIG BEND... FLZ013>019-026-027-114-115-118-127-261015- /O.CAN.KTAE.FF.A.0002.000000T0000Z-120626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA- INCLUDING THE CITIES OF...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PORT SAINT JOE...APALACHICOLA...CARRABELLE... SOPCHOPPY...SAINT MARKS 502 AM EDT TUE JUN 26 2012 /402 AM CDT TUE JUN 26 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF FLORIDA...NORTHERN FLORIDA AND NORTHWEST FLORIDA HAS BEEN CANCELLED. $$ FLZ028-029-034-128-134-261800- /O.EXT.KTAE.FF.A.0002.000000T0000Z-120627T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...PERRY...MIDWAY...MAYO...CROSS CITY... KEATON BEACH...STEINHATCHEE...SUWANNEE 502 AM EDT TUE JUN 26 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF FLORIDA AND NORTHERN FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA...INLAND DIXIE...INLAND TAYLOR AND LAFAYETTE. IN NORTHERN FLORIDA...COASTAL DIXIE AND COASTAL TAYLOR. * THROUGH LATE TONIGHT * A BAND OF HEAVY RAIN HAS SET UP NORTH OF TROPICAL STORM DEBBY ACROSS THE FLORIDA BIG BEND. VERY HIGH RAINFALL RATES HAVE BEEN OBSERVED AND WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS. PROJECTED RAINFALL TOTALS THROUGH TUESDAY AFTERNOON RANGE FROM AROUND 5 TO 10 INCHES. * FLASH FLOODING WOULD BE MOST LIKELY IN TOWN AND LOW LYING POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 8:46 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 23, 8:46 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 PM EDT Sat Jun 23 2012
.SYNOPSIS...Tropical Storm Debby has changed and moved little since
advisories were initiated this afternoon. It remains centered about
280 miles southwest of Cape San Blas. Regional radars show the
primary rain shield associated with Debby approaching our offshore
marine zones as of 01Z. Inland, we see scattered showers moving
northwest across our Southwest GA zones with a few showers noted
over the FL Panhandle as well. Seas at the offshore buoy have
increased to 10 feet and they could be even higher to the west. A
check of the tide gages along the coast show departures very
gradually increasing. At last check, Apalachicola was running 1.7
feet above the astronomical prediction.
&&
.NEAR TERM [through Tonight]...
It appeared that the center of Debby was moving northeast in the
last couple of visible satellite pics of the day. However, we are
attributing that to a wobble and anticipate little movement with
this system during the overnight hours. However, if the trend does
not reverse itself, then we may need to finally consider the
possibility that the GFS solution (which we have been routinely
discounting for days) may have some merit. That said, both this
office and the national hurricane center continue to feel that an
eventual turn to the west is expected as the large upper level ridge
over the Southern Plains builds. For the balance of the night, the
inland convective showers should diminish as the rain shield
associated with Debby spreads steadily northward across our coastal
waters. This rain will likely reach our coastal FL zones before
sunrise. PoPs have been adjusted. Tidal departures are consistent
with our current advisory and we do not anticipate an update to the
CFW product this evening.
&&
.MARINE...
Strong southeast flow will continue over the marine area on the east
side of Debby. Advisory conditions will continue throughout the
forecast period with gusts to tropical storm force already observed
and expected to continue. Seas have been building at a faster clip
than originally anticipated. Our buoy 42036 is already at 11 ft with
a period of 9 seconds. The buoy west of St. Petersburg is at 14 ft
and has risen 5 feet since 4 PM. We therefore will be bumping up our
seas forecast by about 2 ft with maximum seas now forecast to be
around 14 ft. Keep in mind that we forecast significant wave heights
and that maximum wave heights in this expected sea state could be
double that value. Needless to say, small craft should remain in
port until Debby moves sufficiently far to the west to allow winds
and seas to subside. At this point, we expect winds and seas to
gradually decrease below headline criteria by Tuesday.
&&
.AVIATION...
Tropical Storm Debby will begin to throw squalls of showers and
thunderstorms across our area for the next 24 hours. Winds will also
increase in response to the increase in intensity. Although Debby is
expected to remain off shore, these gusty winds and showers are
likely to have an impact on aviation concerns. Stay tuned to the
latest update on this system in case Debby intensifies or changes
directions.
&&
.FIRE WEATHER...
Moist flow off the gulf will keep humidity values above critical
levels through the early part of the week. No fire weather concerns
are anticipated.
&&
.HYDROLOGY...
We are forecasting the heavies rains from Debby to be confined to
our FL coastal zones. Areas north of I-10 should get3 inches or
less. Coastal counties like Gulf and Franklin could get 6-10 inches.
The next shift will be considering the need for flash flood watches.
The good news for this scenario is that it would minimize the threat
for riverine flooding as most of the rain is expected to fall across
the lower reaches of the basins.
&&
.PREV DISCUSSION [355 PM EDT Sat Jun 23 2012]...
SHORT TERM...(Sunday through Tuesday).
The primary focus throughout the short term period will be on the
tropical cyclone in the Gulf of Mexico. The models continue to have
difficulty with this system as has been well documented throughout
the last few days. The overall consensus in the models however is
for a slow westward drift to the develop in the next 24 to 36 hours
followed by a faster increase in speed to the west in the next 72 to
96 hours. One major uncertainty is how strong the southerly flow
will be on the back end of the system. Some of the models indicate
that this strong southerly flow will lead to the potential for
significant heavy rainfall across coastal areas into at least
Monday, and possibly longer. At this time, indicated the best chance
for rain across the coastal areas with rainfall amounts of 5 to 8
inches along the coast through Tuesday. Of course, these high
amounts depend in large part on where convective banding along the
outer edges of the cyclone develop. The potential for the higher
amounts is well indicated in the CAM set from 12z, however the
placement varies from model to model. Given the uncertainty with the
placement and timing of the heaviest rainfall, will delay issuing a
flood watch for now.
Coastal flooding is expected to be a concern throughout the next 36
hours. Tidal variations are already between 1 to 1.5 feet and are
expected to slowly increase as the magnitude of southerly flow
increases across the marine area. The greatest concern for coastal
flooding, albeit minor, will be from Alligator Point eastward to the
Steinhatchee River, however flooding elsewhere is possible. The
flooding threat should be limited to low lying roadways near the
immediate coast around the time of high tide.
High Tides: Apalachee Bay Side: around 6 am and 6 pm on Sunday
Panama City/Destin Side:between 10 am and 12 pm Sunday
LONG TERM...[Wednesday through Saturday].
Although we were hoping for better agreement amongst the global
models for the extended fcst, the complexities of the developing
tropical system in the Gulf of Mexico combined with an upper level
pattern over the southern CONUS which is just diffuse enough to
allow for multiple possibilities for the final track of this
system, and we are unfortunately left with somewhat of a conundrum
for our CWA for much of the period. The 00 UTC Canadian, on the
other hand, has shifted quite dramatically from the past 2 cycles
from a western track into TX (similar to the ECMWF) to a slow
northward motion into LA and MS. While this track would typically be
far enough to the west not to have much of an impact on our region,
in this case, the Canadian keeps a very moist influx of deep
tropical moisture flowing into the region from the Gulf of Mexico.
This scenario would keep fairly high PoPs and QPF in the fcst into
Friday, which is quite a contrast from the GFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 85 74 90 75 / 50 60 60 60 50
Panama City 78 83 75 87 77 / 60 70 60 60 60
Dothan 72 90 74 94 73 / 30 50 50 40 40
Albany 72 92 75 94 73 / 20 40 40 40 40
Valdosta 72 88 74 92 73 / 40 50 50 50 50
Cross City 75 86 75 89 75 / 50 80 60 60 50
Apalachicola 79 83 76 86 77 / 70 80 70 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Coastal Flood Advisory until 8 PM EDT /7 PM CDT/ Sunday for
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-South
Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ Monday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GM...Small Craft Advisory until 8 AM EDT Monday for Coastal waters
from Ochlockonee River Entrance to Destin out to 60 nautical
miles.
&&
Aviation...Lericos
Marine...Godsey/Wool
Fire Weather...Camp
Previous Discussions...Godsey/Gould
Rest of Discussion...WoolHazardous weather outlook, Jun 23, 9:49 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1049 PM EDT SAT JUN 23 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1049 PM EDT SAT JUN 23 2012 /949 PM CDT SAT JUN 23 2012/ ...IMPACTS FROM TROPICAL STORM DEBBY EXPECTED TO CONTINUE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT... TROPICAL STORM DEBBY WILL MOVE LITTLE OVERNIGHT. STRONG SOUTHEAST WINDS WILL CONTINUE OVER THE GULF WATERS. WHILE SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW TROPICAL STORM FORCE...FREQUENT GUST TO THAT LEVEL ARE ALREADY OCCURRING AND ARE EXPECTED TO CONTINUE. SEAS ARE BUILDING AND HAVE ALREADY BEEN MEASURED AT 11 FEET AT AN OFFSHORE BUOY. SEAS ARE NOW FORECAST TO REACH 14 FEET BY MORNING. THE STRONG ONSHORE WINDS ARE ALSO GENERATING BATTERING SURF. SURF HEIGHTS ARE FORECAST TO REACH 7 FEET AND A HIGH SURF ADVISORY IS IN EFFECT. THESE CONDITIONS WILL ALSO GENERATE DANGEROUS RIP CURRENTS. FINALLY...TIDAL DEPARTURES ARE AROUND 2 FEET ABOVE NORMAL AT APALACHICOLA AND AROUND 1.5 FEET ELSEWHERE. TOTAL STORM TIDES OF UP TO 4 FEET ARE EXPECTED...WITH HIGHEST VALUES IN GULF COUNTY. THIS WILL RESULT IN MINOR COASTAL FLOODING IMPACTING LOW LYING COASTAL ROADS. BEACH EROSION IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE EVENTUAL TRACK OF DEBBY WILL DETERMINE THE DEGREE OF HAZARDOUS WEATHER EXPECTED FOR COASTAL AREAS AND THE NORTHEAST GULF OF MEXICO FROM SUNDAY INTO THE FIRST PART OF THE WORK WEEK. AT THE VERY LEAST...CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH AT LEAST MONDAY MORNING DUE TO A COMBINATION OF GUSTY SOUTHEAST WINDS AND HIGH SEAS. INCOMING SOUTHERLY SWELLS WILL KEEP SURF HEIGHTS ELEVATED...ESPECIALLY ALONG BAY AND WALTON COUNTIES. THIS WILL ALSO KEEP A HIGH RISK OF RIP CURRENTS ALONG ALL AREA BEACHES. RAIN BANDS AND THUNDERSTORMS SHOULD BECOME INCREASINGLY FREQUENT ON SUNDAY AND INTO MONDAY. SOME OF THE STRONGER RAIN BANDS AND THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG WINDS AND PERHAPS AN ISOLATED TORNADO OR WATERSPOUT...ESPECIALLY IN OFFSHORE AREAS. BASED ON CURRENT RAINFALL FORECASTS...FLASH FLOODING WILL BE POSSIBLE ACROSS PARTS OF NORTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WOOL/LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:35 AM CDT | Coastal Flood Warning | TAE | Franklin, Jefferson, Wakulla | 9 hr |
| Jun 24, 3:48 AM CDT | Tropical Storm Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gulf, Jefferson and 5 more | 64 hr |
| Jun 24, 5:49 AM CDT | Small Craft Advisory | TAE | 2 hr |
Nearby
Flash Flood Watches in Florida, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.